MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. EXT SET, SMALLBORE TRIFUSE WITH 3 CLAVE¿; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. EXT SET, SMALLBORE TRIFUSE WITH 3 CLAVE¿; STOPCOCK, I.V. SET
Catalog Number 011-C3323
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint/event involved a ext set, smallbore trifuse with 3 clave¿.The clave was reported to have detached from the tubing during infusion of total parental nutrition (tpn).The reporter stated that the complaint/issue was causing patients to be at risk for blood loss, infection and/or loss of essential treatment.The remaining batch inventory stock was been removed and replaced with a new batch.No current incidents have been recorded since the switch.The issue was not detected prior to direct patient use.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no adverse operator consequences and no medical/surgical intervention required.The customer reported an unspecified delay in critical therapy.The current status of the patient is 'returned to baseline condition'.There was not any holes, cuts or defects noted on the medical device and the tubing was not reprocessed/re-sterilized.The device was changed out/replaced with no further problems encountered.This record reflects the first of three reports.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.Section e initial reporter full phone number: (b)(6).
 
Additional Manufacturer Narrative
The b3 - date of event was updated from 12dec2023 to (b)(6) 2023.
 
Additional Manufacturer Narrative
The following was returned (or provided) by the customer for complaint investigation -sample #1 (of 2) used list # 011-c3323, ext set, smallbore trifuse with 3 clave¿; lot #unknown -a picture showing a microclave detached from the tubing the housing on the sample #1 used return device was noted to be a different color than sample #2 indicating they may be from different lots.Sample 1 was received with one microclave seperated from the tubing.The bonding areas were observed and it was noted that part of the tubing was still inside the microclave assembly.The tube was noted to have rough edges.Ultraviolet (uv) light inspection showed sufficient solvent on sample 1.The complaint of the clave detaching from the tubing can be confirmed.The probable cause of the detachment on sample 1 is due to unintentional pulling forces.The lot history of the provided lot number was reviewed, no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 16feb2024.

Brand Name
EXT SET, SMALLBORE TRIFUSE WITH 3 CLAVE¿
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18342187
Report Number9617594-2023-01166
Device Sequence Number15555383
Product Code FMG
UDI-Device Identifier00840619001773
UDI-Public(01)00840619001773(17)250701(10)4922392
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue Number011-C3323
Device Lot Number4922392
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer12/28/2023
04/05/2024
Initial Report FDA Received Date12/17/2023
Supplement Report FDA Received Date01/23/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN, MFR UNK
Patient SexUnknown